MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after dialysis treatment, the nurse found a leak on the connection between silicone extension and connector of the extension tube (venous lumen).It was stated that treatment has been completed before the leakage was seen.There was nothing unusual observed on the device prior to use and there were no other products being utilized.Flushing was done with saline 0.9% and the results were normal.Tego was not utilized and no luer adapter issue.The catheter was repaired using the repair kit.Octenisept alcohol free was the cleaning agent used on the device and the adapters.The cleaning agents were allowed to dry thoroughly prior to ointment application in the area.Repeated clamping was not performed but the clamp moved periodically.There was no blood loss.There were no patient symptoms or complications.There was no other intervention done aside from using the repair kit.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Additionally photographs of the device were also received.A visual inspection of the returned photos noted: the first image depicts a gloved hand showing a cut in the extension tube on the bluer luer adapter side.The cut is in the area where the adapter and extension tube join together.The second image depicts a close-up view of the cut in the extension tube.A visual inspection of the returned product noted: cannula was disengaged from the hub and not received.The extension tube on the blue luer adapter side was cut.The cut is in the area where the adapter and extension tube join together.The red luer adapter and extension tube clamps appeared intact.A test guide wire was passed through both extensions without occlusion.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the cut in the extension tube may occur when contact is made with a sharp surgical instrument during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9664899
Report Number3009211636-2020-00033
Device Sequence Number3135221
Product Code MSD
UDI-Device Identifier10884521158504
UDI-Public10884521158504
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number8888541023P
Device Catalogue Number8888541023P
Device Lot Number1906700185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight83